Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 9, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Feb 24, 2011, 10:40 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 25, 2011, 1:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 10:40 AM EST (15:40 UTC)
- In effect from
- Feb 25, 2011, 1:00 AM EST
- Expired
- Feb 25, 2011, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS72 KCAE 241540 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1040 AM EST THU FEB 24 2011 ...LAKE WIND ADVISORY FORM 1 AM FRIDAY THROUGH 7 PM FRIDAY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 242345- /O.NEW.KCAE.LW.Y.0009.110225T0600Z-110226T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1040 AM EST THU FEB 24 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
344 WWUS72 KCAE 242346 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 646 PM EST THU FEB 24 2011 ...LAKE WIND ADVISORY FORM 1 AM FRIDAY THROUGH 7 PM FRIDAY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 251600- /O.CON.KCAE.LW.Y.0009.110225T0600Z-110226T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 646 PM EST THU FEB 24 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * TIMING: BEGINNING EARLY FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
319 WWUS72 KCAE 250017 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 717 PM EST THU FEB 24 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 251600- /O.CON.KCAE.LW.Y.0009.110225T0600Z-110226T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 717 PM EST THU FEB 24 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY. * TIMING: BEGINNING EARLY FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
998 WWUS72 KCAE 251040 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 540 AM EST FRI FEB 25 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 252115- /O.CON.KCAE.LW.Y.0009.000000T0000Z-110226T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 540 AM EST FRI FEB 25 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING: TODAY INTO THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
704 WWUS72 KCAE 251911 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 211 PM EST FRI FEB 25 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 260000- /O.CON.KCAE.LW.Y.0009.000000T0000Z-110226T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 211 PM EST FRI FEB 25 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * TIMING: TODAY INTO THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * IMPACTS: WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 24, 9:37 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 24, 9:37 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 937 AM EST THU FEB 24 2011 .SYNOPSIS... HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL CONTINUE SLIDING AWAY FROM THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL CROSS THE AREA FRIDAY MORNING WITH WEAK HIGH PRESSURE BUILDING IN FRIDAY NIGHT. LOW PRESSURE AND CHANCES OF RAIN WILL RETURN MONDAY AFTERNOON AND EVENING. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... HIGH PRESSURE WILL SLIDE FURTHER INTO THE ATLANTIC BASIN AS LOW PRESSURE DEEPENS OVER THE SOUTHERN PLAINS AND TRACKS INTO THE MID MS VALLEY. THIS WILL ALLOW A WARM FRONT TO DEVELOP NORTH OF THE FORECAST AREA WITH SOUTHERLY WINDS INCREASING THIS AFTERNOON. EXPECT MOSTLY CLEAR SKIES TO BEGIN THE DAY WITH INCREASING CLOUDS THROUGH THE DAY AS ISENTROPIC ASCENT STRENGTHENS OVER THE REGION. TEMPERATURES WILL GENERALLY BE IN THE UPPER 60S TO LOWER 70S...SLIGHTLY COOLER NEAR AREA LAKES. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... UPDATE: HAVE UPDATED THE FORECAST TO INCREASE WIND SPEEDS LATE TONIGHT AND TOMORROW. VERY STRONG LOW LEVEL JET AROUND 60 KTS AT 3000 FT. NAM BUFR DATA HAS WIND IN EXCESS OF 30KTS AT 600 FT FRIDAY MORNING. SO EXPECT TO SEE WIND GUSTS IN THE 30-40 MPH RANGE. WILL DEFINITELY NEED A LAKE WIND ADVISORY LATE TONIGHT AND WILL CONSIDER A WIND ADVISORY FOR FRIDAY PENDING NEW MODEL RUNS. PREVIOUS DISCUSSION: COLD FRONT WILL TRACK ACROSS THE FORECAST AREA FRIDAY LATE MORNING/EARLY AFTERNOON ALONG WITH INCREASING CHANCES OF RAIN. ALTHOUGH THE CHANCE OF RAIN HAS INCREASED THE MOISTURE SWATH IS NARROW AND WITH MODELS INDICATING DRY AIR RAPIDLY INVADING BEHIND THE FRONT DO NOT EXPECT MUCH IN THE WAY OF QPF. CURRENTLY EXPECT BETWEEN A TENTH AND A QUARTER OF AN INCH. SEVERE THREAT ALSO REMAINS VERY LIMITED AS INSTABILITY IS LOW...SLIGHT CONCERN WITH AMOUNT OF DRY AIR IN THE MID LEVELS QUICKLY MOVING IN ALONG WITH WINDS AROUND 70 KNOTS IN THE MID LEVELS. ATTM HAVE LEFT ANY MENTION OF THUNDER OUT OF THE FORECAST...BUT WILL CONTINUE TO MONITOR. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE ALONG WITH DRIER AND SLIGHTLY COOLER AIR MOVE INTO THE REGION FRIDAY NIGHT AND REMAIN OVER THE FORECAST AREA THROUGH SATURDAY. THIS WILL BRING TEMPERATURES BACK TO THE MID 60S FOR MOST LOCATIONS WITH OVERNIGHT LOWS IN THE LOWER TO MID 40S. MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM. THE NEXT LOW PRESSURE SYSTEM GAINS STRENGTH LATE SUNDAY AND MONDAY AS IT TRACKS TOWARD THE GREAT LAKES. THIS WILL PUSH THE FRONT THROUGH THE AREA MONDAY AFTERNOON/EVENING ALONG WITH ANOTHER CHANCE OF RAIN. MODELS AGAIN SHOW LIMITED INSTABILITY WITH DRIER AIR QUICKLY MOVING INTO THE REGION BEHIND THE FRONT. THIS WILL PUT HIGH PRESSURE BACK IN CONTROL FOR MONDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES THROUGH THE LONG TERM WILL BE ABOVE NORMAL SUNDAY AND MONDAY WITH NEAR NORMAL FOR TUESDAY AND WEDNESDAY. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... INCREASED MOISTURE THAT MOVED INTO THE CENTRAL SAVANNAH RIVER AREA FROM THE COAST HAS RESULTED IN IFR CONDITIONS AT AGS AND DNL THIS MORNING. VFR CONDITIONS WERE OCCURRING AT THE REMAINING TERMINALS. EXPECT HEATING AND MIXING WILL RESULT IN MAINLY VFR CONDITIONS THROUGHOUT THE AREA LATER THIS MORNING. LEANED TOWARD CONDITIONAL CLIMATOLOGY FOR THE TIMING. THE GFS MOS AND LAMP APPEARED TOO PESSIMISTIC BASED ON THE EXPECTED HEATING AND WIND THIS AFTERNOON. THE MET MOS SUPPORTED MAINLY VFR CONDITIONS. MOISTURE WILL INCREASE AHEAD OF THE APPROACHING COLD FRONT TONIGHT. USED AN AVERAGE OF THE GFS AND NAM MOS AND FORECASTED MVFR CONDITIONS. EXPECT SHOWERS TOWARD THE END OF THE TAF PERIOD...BUT COVERAGE SHOULD BE SCATTERED AND THE CHANCE WAS TOO LOW TO INCLUDE IN THE TERMINALS AT THIS TIME. THE NAM AND GFS INDICATED A STRONG LOW-LEVEL JET AHEAD OF THE APPROACHING COLD FRONT. BASED ON THE NAM INCLUDED LLWS TOWARD THE END OF THE TAF PERIOD. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS WILL LIKELY OCCUR FRIDAY...ESPECIALLY EARLY. THE RESTRICTIONS WILL BE ASSOCIATED WITH A COLD FRONT MOVING INTO THE AREA. ANOTHER FRONTAL SYSTEM MAY RESULT IN WIDESPREAD MVFR OR LOWER CONDITIONS SATURDAY NIGHT INTO MONDAY. STRONG AND GUSTY WINDS WILL LIKELY OCCUR FRIDAY AND AGAIN MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...07
Hazardous weather outlook, Feb 24, 9:40 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 940 AM EST THU FEB 24 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-251445- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 940 AM EST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS TODAY AND EARLY TONIGHT. A LAKE WIND ADVISORY WILL BE NEEDED AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LAKE WIND ADVISORY WILL BE NEEDED ON FRIDAY. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.